Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 107, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 27, 2016, 2:45 PM CDT for Val Verde County, Texas. It took effect at Jun 27, 2016, 6:36 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 2:45 PM CDT (19:45 UTC)
- In effect from
- Jun 27, 2016, 6:36 PM CDT
- Expired
- Jun 28, 2016, 8:52 AM CDT
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 155 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River at Pandale Crossing (PDAT2).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
663
WGUS44 KEWX 271945
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT MON JUN 27 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Pecos River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-281345-
/O.NEW.KEWX.FL.W.0107.160627T2336Z-160628T1352Z/
/PDAT2.1.ER.160627T2336Z.160628T0000Z.160628T0152Z.NO/
245 PM CDT MON JUN 27 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pecos River At Pandale Crossing.
* from this evening to Tuesday morning...or until the warning is cancelled.
* At 2:15 PM Monday the stage was 1.3 feet (0.4 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near
7.5 feet (2.3 meters) by this evening. The river will fall below flood stage by
this evening. The river level may be lower than forecast due to previously dry
conditions.
* Impact...At 7.0 feet...(2.1 meters), Minor lowland flooding is a significant
threat to swimmers, tubers and campers on the low banks of the Pecos River
above Pandale to above Langtry..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Pandale Crossing 5 7 1.3 Mon 2 PM 4.8 2.7 2.7 2.7
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Pandale Crossing 2 2 0.4 Mon 2 PM 1.5 0.8 0.8 0.8
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
$$1 follow-up statement
974
WGUS84 KEWX 280102
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 PM CDT MON JUN 27 2016
...The flood warning is cancelled for the following rivers in Texas...
Pecos River At Pandale Crossing Affecting Val Verde County
Devils River At Cauthorn Ranch Near Juno Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-280132-
/O.CAN.KEWX.FL.W.0107.000000T0000Z-160628T1352Z/
/PDAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM CDT MON JUN 27 2016
The flood warning is cancelled for the Pecos River At Pandale Crossing.
* At 7:15 PM Monday the stage was 1.4 feet (0.4 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Forecast...The river level is no longer expected to rise above action
stage as previously forecast. The river level will rise slightly and is expected
to crest below flood stage at 2.9 feet (0.9 meters) Thursday morning.
This is the last forecast for this event.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Pandale Crossing 5 7 1.4 Mon 07 PM 1.8 2.4 2.9 2.7 2.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Pandale Crossing 2 2 0.4 Mon 07 PM 0.5 0.7 0.9 0.8 0.8
&&
LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
2981 10150 3007 10157
$$
TXC465-280132-
/O.CAN.KEWX.FL.W.0106.000000T0000Z-160629T0916Z/
/JNXT2.1.ER.160627T1313Z.160627T1930Z.160627T2315Z.UU/
802 PM CDT MON JUN 27 2016
The flood warning is cancelled for the Devils River At Cauthorn Ranch Near Juno.
* At 7:00 PM Monday the stage was 7.8 feet (2.4 meters).
* Flood stage is 8.0 feet (2.4 meters).
* Fell below flood stage at 6:15 PM Monday.
* Forecast...The river level is now below flood stage and will continue to fall
to 6.3 feet (1.9 meters) by Wednesday morning.
* Impact...At 8.0 feet...(2.4 meters), Minor lowland flooding closes low
crossings on Highway 163..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Cauthorn Ranch N 3 8 7.8 Mon 07 PM 7.0 6.3 6.0 5.7 5.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Tue Wed Thu Fri Sat
Cauthorn Ranch N 1 2 2.4 Mon 07 PM 2.1 1.9 1.8 1.7 1.7
&&
LAT...LON 3010 10115 3010 10107 3003 10114 2996 10110
2996 10118 3003 10122
$$
sbsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 27, 12:36 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 27, 12:36 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1236 PM CDT MON JUN 27 2016 .AVIATION... /18Z TAFS/ VFR conditions are expected across area terminals for much of the forecast period. Shower and thunderstorm activity will be confined to the far northwest and southeast parts of the area with no impact to area airports. A weak cold front is forecast to push across the area on Tuesday. This will bring chances of showers and storms mainly across the I-35 airports around noon through the evening. Some of the storms could produce localized heavy downpours and reduce vsbys to MVFR. Wind will shift to the northeast in the afternoon and east for the evening. && .PREV DISCUSSION... /ISSUED 1020 AM CDT MON JUN 27 2016/ UPDATE... The forecast has been updated to increase rain chances across western and northern portions of Val Verde county. Convection continues across portions of the Rio Grande plains and southern Edwards Plateau this morning. An upper low over west Texas and deep moisture (PWAT ~ 2" at DRT) are responsible for the continued rainfall. The upper low is forecast to move westward through the day. However, radar trends suggest rain will continue this morning, especially over western Val Verde county. PREV DISCUSSION... /ISSUED 617 AM CDT MON JUN 27 2016/ AVIATION DISCUSSION...FOR 12Z TAF PERIOD... TSRA complex has remained north of the KDRT terminal and does not appear to be a threat to impact it this morning. Could see some isolated shower development this morning and afternoon but not high confidence in impacts to the terminal. KSAT/KSSF will begin the period IFR before recovering back to VFR by mid morning. Then VFR will prevail the remainder of the period. KAUS should develop some MVFR BR briefly this morning and tomorrow morning but otherwise should stay VFR throughout as well. PREV DISCUSSION... /ISSUED 353 AM CDT MON JUN 27 2016/ SHORT TERM (Today through Tuesday)... TUTT low centered over the lower Pecos Valley has generated heavy rainfall over northern Val Verde County over the last few hours with radar estimates showing up to 6.4 inches. The low is forecast to slowly weaken today as it drifts to the southwest and then dissipate over the Big Bend later tonight into early Tuesday. Showers and thunderstorms will continue over Val Verde and parts of nearby counties this morning. Subtropical Ridge centers over the Four Corners and the Arklatex regions bridge together today with subsidence taking hold over most of South Central Texas. The activity out west will decrease in coverage later this morning into the afternoon. Elsewhere, only isolated showers and thunderstorms are expected, mainly along the seabreeze near the Coastal Plains this afternoon. The Arklatex center weakens tonight allowing a northerly flow aloft to bring a weak front into Central Texas on Tuesday. Subsidence weakens and upward forcing by the front is expected to generate isolated to scattered showers and thunderstorms. LONG TERM (Tuesday Night through Sunday)... The front stalls and slowly dissipates across South Central Texas Tuesday Night into Wednesday. Also, some outflow boundaries may linger across our area. These features will allow for isolated showers and thunderstorms, except scattered near the Coastal Plains where the seabreeze may bring more coverage. On Thursday, the Subtropical Ridge becomes centered over Central Texas and meanders around Central and Eastern Texas through next weekend. Subsidence takes hold and persists through Sunday. Forecast is rain free Thursday through Sunday. However, cannot rule out a shower or two near the Coastal Plains along the seabreeze in the afternoon. Temperatures will slowly warm to slightly above normal going into the Independence Day weekend with heat indices possibly becoming elevated. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 95 74 95 74 / - 40 20 20 10 Austin Bergstrom Intl Airport 73 95 73 94 73 / - 40 20 20 10 New Braunfels Muni Airport 73 95 73 94 73 / - 30 20 20 10 Burnet Muni Airport 73 94 73 93 73 / - 40 20 20 10 Del Rio Intl Airport 76 97 75 97 77 / - 10 10 20 10 Georgetown Muni Airport 74 93 73 94 74 / 10 40 20 20 10 Hondo Muni Airport 72 95 73 94 74 / - 20 20 20 10 San Marcos Muni Airport 73 94 73 93 73 / - 40 20 20 10 La Grange - Fayette Regional 75 93 74 93 74 / - 50 30 20 10 San Antonio Intl Airport 75 94 75 94 75 / - 20 20 20 10 Stinson Muni Airport 75 96 76 96 76 / - 20 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...17 Synoptic/Grids...24 Public Service/Data Collection...33
Hazardous weather outlook, Jun 27, 4:54 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 AM CDT MON JUN 27 2016 TXZ171>173-183>194-202>209-217>225-228-281000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 454 AM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TB3
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:22 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 27, 2:33 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 27, 5:25 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| Jun 27, 7:55 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 110 min |
| Jun 27, 9:18 AM CDT | River Flood Warning | EWX | Val Verde | 31 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.